# SDR QXEA2021042600198

- Difficulty date: April 24, 2021
- Submitted: April 26, 2021
- Operation: Air carrier
- Aircraft: N401QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4031
- Aircraft time: 45,441 hours, 47,995 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Flt Controls
- Condition: Stiff
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF MAKING THE INITIAL LEFT HAND TURN CA NOTICED ROLL CONTROLS WERE HEAVY. DURING CLIMB AT 230KIAS ROLL CONTROL WAS AGREED TO BE HEAVIER THAN USUAL BY FO. AUTOPILOT ENGAGED ABOVE 10,000' ALL RESPONSES WERE NORMAL. DURING DESCENT BELOW 10,000', ROLL AND PITCH CONTROLS WERE AGAIN CONFIRMED TO BE HEAVY BY BOTH PILOTS. DURING VISUAL APPROACH TO RUNWAY 30, CA PILOT FLYING, ROLL CONTROL WAS HEAVY TO ROLL INTO AND OUT OF A BANK ANGLE AT ALL SPEEDS. DURING THE FLARE PITCH CONTROL  WAS HEAVY THROUGH THE LANDING. FLIGHT CONTROL DEFLECTIONS WERE NORMAL TRAVEL AT THE GATE AND NO UNUSUAL NOISES OR CONTROL BINDING WERE OBSERVED. T/O W/9000LBS FUEL & 41 SOULS. REMOVED FROM SERVICE. PERFORMED FLIGHT CONTROL CABLE TENSION CHECK ON THE LEFT AND RIGHT AILERON AND ELEVATOR REF Q400 AMM TASK 27-00-00-280-801. TENSION CHECK GOOD. PERFORMED FREEDOM OF MOVEMENT CHECK IAW GPM 9.2.5. FO CONTROL COLUMN CHAIN APPEARS TO BE TIGHT WHILE PERFORMING FREEDOM OF MOVEMENT CHECK PER GPM 9.2.5. PERFORMED ADJUSTMENT OF THE CONTROL COLUMN CHAIN ON FO SIDE IAW AMM TASK 27-31-01-820-801 STEPS 1-4A(1-2D). COMPLETED ADJUSTMENT OF THE FO CONTROL COLUMN CHAIN IAW Q400 AMM 27-31-01-820-801PARA 4.A(3) -THRU- 5.B. F.O.'S HANDWHEEL OPERATES SMOOTHLY, CHAIN TENSION IS WITHIN AMM LIMITS. COMPLETED FREEDOM OF MOVEMENT CHECK, ENSURED FULL TRAVEL AND VERIFIED PROPER DIRECTION OF MOVEMENT, NO DEFECTS NOTED PER GPM 9.2 (FREEDOM OF MOVEMENT CHECK). NO PARTS REPLACED. AIRCRAFT RETURNED TO SERVICE.
